Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: Swollen band/ridge below glans/head--no pain


 DanSmith - Wed Jun 16, 2010 2:38 pm

I had sex with my girlfriend of many years. A couple of days later,after returning home from a busy workweek,I noticed a swollen band or ridge just below the head,on the top/right side. It does not cause pain at any time. It looks slightly puffy while flacid,and becomes a firm ridge while erect.Slightly bumpy under the skin. Similar in texture to gristle on steak. About an inch long x 1/4" wide. No discoloration. I am circumsized. Erection and other sexual functions are unaffected. Though it feels very abnormal to the hand. It has been about two weeks without change,now. And I am becoming nervous.
-Thank you for your knowledge and time.
 Dr.M.jagesh kamath - Fri Jun 18, 2010 9:30 am

User avatar Hello,Sometimes a thrombosed dorsal vein of penis would present like a cord like structure.It is not a serious condition but rarely thought of.This is known as Mondor's Disease.It is self limiting.Mostly it is due to friction and rubbing during sex.
The other differential diagnosis would be peyronie's which can again cause a rigid structure during erection.It is chronic and causes penile deviation.It is painful too during erection.
The best course of action would be to get an ultrasound test to make sure.
It is likely that it would settle in a few weeks and you should be fine.Do consult your doctor.
Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us